MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SN60WF
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hypopyon (1913); Inflammation (1932); Uveitis (2122); Visual Impairment (2138); Vitritis (2181); Fibrosis (3167); Eye Pain (4467)
Date of Event 01/15/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that the panophthalm in right eye.Patient experienced severe pain, significant loss of vision, still uncertain prognosis.Patient underwent vitrectomy for panophthalmia + intravitreal vancomycin 1 mg and ceftazidime 2 mg.Patient was admitted in the hospital for a night.Patient's current status was still fibrin membrane in the anterior chamber in front of the lens that is shrinking, quiet anterior chamber.Additional information has been requested and received stating that this inflammation resulted in a hypopion, fibrin membrane in front of the lens and uveitis.Also vitritis.After vitrectomy and intravitreal vanco 1 mg and ceftazidime 2 mg, treatment was started with topical ophthalmic steroids with anti-infectives and sulfonamide antibiotics forte in high doses per os and fluoroquinolone antibiotics.Physician last saw the patient on 12/02 and there was a calm eye noticed, so a good result (symptoms improving).
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information received stating that the doctor did not expect that the rootcause would be the company product.
 
Additional Manufacturer Narrative
The product was not returned for analysis.Information in the fu states that "dr.Did not expect that the root cause would be the company product".The root cause for the reported complaint could not be determined.The sterilisation reports were reviewed and there were no issues with the sterilisation process.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ NATURAL SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18768208
Report Number9612169-2024-00145
Device Sequence Number11858901
Product Code HQL
UDI-Device Identifier00380655093221
UDI-Public00380655093221
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSN60WF
Device Catalogue NumberSN60WF.215
Device Lot Number25648433
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/25/2024
Supplement Date Received by Manufacturer02/26/2024
04/15/2024
Initial Report FDA Received Date02/23/2024
Supplement Report FDA Received Date03/25/2024
05/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/12/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AVELOX; BACTRIM; DUOVISC VISCOELASTIC SYSTEM; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE; TOBRADEX; UNSPECIFIED MONARCH, PUSHER
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age84 YR
Patient SexMale